MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = p100022/s026.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations "the wire was in.It had crossed the lesion.As they were advancing the stent over the wire, the stent was sticking.The wire guide was a cordis aquatrack glide wire.When they went to remove the stent off the wire, the wire was stuck in the stent.They could not remove the stent from the wire.They had to pull the stent and wire from the patient.They successfully completed the procedure with a new wire and stent.".
 
Additional Manufacturer Narrative
Pma/510(k) # = p100022/s026.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the zisv6-35-125-6-140-ptx device of lot number c1525769 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 25th april 2019.The wire guide from the procedure was stuck inside the device on return.A kink was observed on the distal end of the stability sheath (ss) and crinkling was observed on the stent retraction sheath (srs) distal to the kink.Document review including ifu review: prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number c1525769 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1525769.There is no evidence to suggest that the customer did not follow the instructions for use.However, it should be noted that the ifu states the following: ¿if resistance is met during advancement of the delivery system, do not force passage.Remove the delivery system and replace with a new device.¿ image review ¿ n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.It is possible that a difficult patient anatomy could have caused and/or contributed to the crinkling observed on the sheath and resistance during advancement.It is possible that this resistance caused a kink to form preventing removal of the wire guide and stent deployment.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8548219
Report Number3001845648-2019-00172
Device Sequence Number16233477
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)200420(10)C1525769
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1525769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Was the Report Sent to FDA? No
Event Location Hospital
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer03/27/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1